MAUDE Adverse Event Report: COOK INC SAFE-T-J EXCHANGE FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J EXCHANGE FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G01602
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if the device will be returned.Common name & product code = dqx wire, guide, catheter.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, a safe-t-j exchange fixed core wire guide "popped and disintegrated" during a right heart case.The user was reportedly manipulating an unknown thermodilution catheter when the malfunction was noted.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information d10 and h3.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.
 
Event or Problem Description
Additional information received on (b)(6)2021: upon inspection of the device it was undamaged.However, there was a red fiber attached to the device that the user stated was most likely from an unknown sheath.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Upon investigation of the returned device it was determined that the wire guide was not damaged.It was determined that this is not a reportable complaint.Description of event: as reported, a safe-t-j exchange fixed core wire guide "popped and disintegrated" during a right heart case.The wire guide was used to provide support during manipulation of another manufacturer's catheter, used to obtain right heart pressures.The user reportedly torqued the devices and the wire "popped and came apart".Another wire was used to complete the procedure.Nothing remained in the patient's body, no additional procedures were needed, and the patient did not experience any adverse effects.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history and device history record.One wire received used.No visible damage and wire was not broken.Both welds are present.The curve was relaxed, possibly due to dried bio matter.No other issues were noted with the wire.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the analysis of the returned device the reported ¿disintegration¿ will not be confirmed.The analysis of the returned device showed that the wire was intact with no sign of separation or unravelling.The curve on the device was relaxed possibly due to dried biomatter or manipulation during the procedure.Multiple attempts were made to the customer to clarify what the failure on the wire was; however, a response was not received.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 02mar2021.The wire guide was used to provide support during manipulation of another manufacturer's catheter, used to obtain right heart pressures.The user reportedly torqued the devices and the wire "popped and came apart".Another wire was used to complete the procedure.Nothing remained in the patient's body, no additional procedures were needed, and the patient did not experience any adverse effects.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: e3.E3: occupation = radiology tech.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SAFE-T-J EXCHANGE FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11300801
Report Number1820334-2021-00285
Device Sequence Number4997325
Product Code DXQ
UDI-Device Identifier00827002016026
UDI-Public(01)00827002016026(17)231120(10)9286104
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2023
Device Model NumberG01602
Device Catalogue NumberTSCF-25-180-3
Device Lot Number9286104
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer02/11/2021
03/02/2021
03/22/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date02/22/2021
03/05/2021
04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ICU MEDICAL THERMODILUTION CATHETER.
Patient Age60 YR